Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PI diarrhea
Nov 23, 2008

Started boosted lexiva,truvada in March, now UD and good CD4/and percents

Dentist put me on clindamycin for what he thought was an infected tooth in May (it wasn't)with immediate diarrhea, tolerable so I completed the regimin.

Had continuous diarrhea even after the clindamycin d/c'd. Normal c diff test but ask my provider if I could take flagyl anyway. Still have weekley sometimes daily bouts of diarrhea so figured it was actually the PI. But if I take a daily probiotic tab, it seems to stop. If that's the case it can't be the PI right? PI's don't mess up colonic flora, correct?

Response from Dr. Henry

Clindamycin can cause problems with C difficle infection-were you checked for that? Protease inhibitors can cause chronic loose stools in some px which are variably helped by treatments including fiber supplements, calcium supplements, probiotics or yogurt supplements, or antidiarrheal meds. The mechanism of protease inhibitor related loose stools is not clear to me but often related to the ritonavir used as a booster which simply seems to irritate the gut of some patients. KH



Previous
combivir and side effects, how long do they last?
Next
cocaine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement